SCIRP Mobile Website
Paper Submission

Why Us? >>

  • - Open Access
  • - Peer-reviewed
  • - Rapid publication
  • - Lifetime hosting
  • - Free indexing service
  • - Free promotion service
  • - More citations
  • - Search engine friendly

Free SCIRP Newsletters>>

Add your e-mail address to receive free newsletters from SCIRP.

 

Contact Us >>

Article citations

More>>

Ni, H., et al. (2002) Utilization of complementary and alternative medicine by United States adults: Results from the 1999 national health interview survey. Medical Care, 40, 353-358. doi:10.1097/00005650-200204000-00011

has been cited by the following article:

  • TITLE: Acute hepatitis associated with the use of natural product camu-camu

    AUTHORS: Raffaela Bertoli, Luca Mazzuchelli, Andreas Cerny

    KEYWORDS: Camu-Camu; Herbal Remedies; Hepatitis; Liver Damage

    JOURNAL NAME: Open Journal of Gastroenterology, Vol.3 No.3, July 17, 2013

    ABSTRACT: A 45-year-old previously healthy caucasian man was admitted for pruritus, scleral icterus and dark urine. The patient was reported to have taken a spoon of a preparation containing camu-camu (myrciaria dubia) a day. He took no other drugs and did not drink alcohol or use illicit substance. Laboratory studies reveiled an elevated aspartate transaminase of 403 U/L, and alanine transaminase of 1185 U/L, alkalinephosphatase of 335 U/L, gamma glutamyl transpeptidase of 300 U/L, and elevated total bilirubin of 142 μmol/L. His complete blood count was normal. Tests for viral, metabolic or autoimmune causes of liver injury were negative. Liver biopsy demonstrated centrilobular hepatocellular damage was compatible with drug toxicity which was not of very recent origin. Clinical and laboratory signs of liver injury gradually improved and the patient was discharged. Myrciaria dubia is used as a dietary supplement with antioxidant properties. To our knowledge, this is the first report of liver injury probably related to use of camu-camu. Exclusion of other causes and the histological diagnosis were compatible with drug toxicity render camu-camu which was most likely as the cause of acute heaptitis most likely. It is important to increase the awareness of both clinicians and patients about the potential dangers of herbal remedies in absence of reliable studies of clinical efficacy and benefit-risk assessment.